Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 4, 2017, 4:12 PM EDT for Indian River County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2017, 4:12 PM EDT (20:12 UTC)
- Expired
- Apr 4, 2017, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 19 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
The text
As transmitted.
626
WWUS82 KMLB 042012
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
412 PM EDT TUE APR 4 2017
FLZ047-054-042100-
Southern Brevard County FL-Indian River FL-
412 PM EDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 500 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne Beach, or over Indialantic, moving southeast at 20 mph
across the Barrier Islands.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Malabar, Indialantic and Roseland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2783 8050 2814 8062 2816 8055 2812 8054
2785 8040
TIME...MOT...LOC 2011Z 325DEG 23KT 2806 8054
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 4, 4:09 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 4, 4:09 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 409 PM EDT Tue Apr 4 2017 .DISCUSSION... Combination of outflow pushing SW across the area intersecting with the east coast sea breeze will continue to produce scattered lightning storms for the next few hours. Northern sections have largely been worked over and the strong divergence aloft noted earlier has weakened considerably as expected. The focus for strong storms will be over southern sections where significantly more heating occurred along with the aforementioned boundary collisions. Added a small shower chance for the late evening (after 8 pm) for lingering activity then quiet conditions expected overnight. Temperatures will again be mild overnight with lows in the upper 60s to low 70s. Wednesday...The front will remain to our north so we will be in the warm sector with S/SW flow producing near record highs in the lower 90s (see below). Some drier air will lift north so rain chances will be very low and have no mentionable rain chances. .previous discussion... Wed night-Saturday...Midwest H50 low lifts northeast into the lower Great Lakes through Thursday, then slides farther northeast and elongates into a nearly full latitude trough extending from the Canadian Maritimes/Maine along the eastern seaboard into Florida by Saturday. An attendant surface low rides beneath the parent H50 system, dragging a cold front through Florida Thursday morning into the afternoon. The front will be preceded by a fast moving band of scattered showers and a few storms, which will reach the northern CWA around midnight, drop south across the remainder of the CWA throughout the morning, pushing south of Lake Okeechobee by late afternoon. Forecast continues to paint highest pops (50) NW of I-4 Wednesday night, 30-40 central, and 20 far south. Went with 30 areawide for Thursday, but could easily see these numbers being a little lower (AOB 20) across the north, and a bit higher (40-ish) near Lake Okeechobee depending on speed of movement. Dry weather will then take hold into the weekend. Turning much cooler from Thursday night through Saturday as post frontal high pressure builds southward across Florida. Sunday-Tuesday...Forecast remains dry through the extended range as a sharp positively tilted mid level ridge builds from the GOMEX across Florida early next week. Feature will get squeezed on both sides by troughs on either side, but still hold firm. The large eastern CONUS surface high responsible for the antecedent cool weather will elongate ENE into/across the western Atlantic, resulting in developing onshore (ENE to E) flow and moderating temperatures. && .AVIATION... Scattered storms with gusty downburst winds should diminish by sunset with some lingering SHRA possible into the evening. Patchy stratus possible around daybreak but kept all TAFs in VFR. On Wed, area will remain in the warm sector with S/SW winds 10 knots with low rain/storm chances. && .MARINE... Wed-Sat (previous)...Late night/early morning lull will be brief as the moderate S-SSW breeze early Wednesday freshens once again to 15-20KT out of the SW from late afternoon through Wednesday night ahead of a fast-moving cold front. A fresh westerly breeze of 20-25KT Thursday will shift to northwest Friday, continuing the poor to hazardous conditions through Friday, with both winds and seas gradually subsiding Saturday. Considerable offshore component to wind flow for this event will keep peak seas around 6 to perhaps 7 feet, even with peak speeds reaching ~25KT. Since winds will be well into SCA criteria, we'll probably wind up with "SCA for seas" headlines as the event draws closer. && .CLIMATE... Current High and Warm Low Temperature Records for the 4th and 5th: LOC DATE HI-MAX HI-MIN DAB 4-Apr 93 1974 70 1991 MCO 4-Apr 93 1918 69 1974 MLB 4-Apr 92 1977 71 1974 VRB 4-Apr 92 2012 73 1960 DAB 5-Apr 90 1957 70 1954 MCO 5-Apr 91 1999 68 1957 MLB 5-Apr 91 1977 72 1957 VRB 5-Apr 90 1977 73 1957 && .PRELIMINARY POINT TEMPS/POPS... DAB 69 90 68 79 / 20 10 50 30 MCO 69 92 69 79 / 20 10 40 30 MLB 71 90 71 83 / 10 10 30 30 VRB 71 89 70 84 / 10 10 30 30 LEE 70 92 68 77 / 20 10 50 30 SFB 70 93 68 79 / 20 10 40 30 ORL 71 92 70 79 / 20 10 40 30 FPR 70 89 69 85 / 10 10 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Sedlock/Smith/Rodriguez
Hazardous weather outlook, Apr 4, 4:39 AM EDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 439 AM EDT Tue Apr 4 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042045- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 439 AM EDT Tue Apr 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Deeper moisture ahead of a stalled front north of the area, may generate isolated to scattered showers and lightning storms across north central Florida, mainly from late this morning into the afternoon. While main threats will be dangerous cloud to ground lightning and heavy downpours, isolated stronger storms could develop and produce strong wind gusts up to 40 to 50 mph and small hail. Storms will move toward the east-northeast up to 30 to 35 mph. .RIP CURRENT IMPACT... A moderate risk for rip currents will continue at the beaches of east central Florida today. Always swim within sight of a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated thunderstorms that develop over north central Florida this afternoon will move toward the east to northeast up to 25 to 30 knots. Any stronger storms will have the potential to produce wind gusts around 34 knots or greater as they move offshore, north of Melbourne. .WIND AND SEA IMPACT... Southerly winds up to 15 to 20 knots will continue across much of the adjacent Atlantic waters today. Small craft should exercise caution. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated lightning storms will again be possible ahead of a stronger cold front late Wednesday night into Thursday. Poor to hazardous boating conditions will continue across the coastal waters from mid to late week with the next frontal passage. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Weitlich
In the hours before
Local storm report, Apr 4, 3:07 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
307 PM EDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 5 E CASSELBERRY 28.68N 81.25W
04/04/2017 M1.00 INCH SEMINOLE FL TRAINED SPOTTER
TRAINED SPOTTER MEASURED ONE INCH HAIL IN WINTER SPRINGS.
&&
KRSpecial weather statement, Apr 4, 3:13 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
313 PM EDT TUE APR 4 2017
FLZ053-058-042015-
Okeechobee FL-Osceola FL-
313 PM EDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OKEECHOBEE AND
OSCEOLA COUNTIES UNTIL 415 PM EDT...
At 309 PM EDT, Doppler radar was tracking developing thunderstorms
along the west coast sea breeze near the Kissimmee River. This
boundary will collide with an outflow boundary advancing into
Osceola County from the east and ignite new, strong thunderstorms.
Movement should be towards the east at 20 to 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
any storms that develop through late afternoon.
Locations impacted include...
Kissimmee, Saint Cloud, Celebration, Lake Marian and Buena Ventura
Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall will be possible with any storm activity, and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is also possible with any storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2722 8097 2736 8103 2739 8112 2749 8120
2755 8121 2760 8114 2771 8115 2783 8122
2786 8130 2806 8146 2801 8138 2808 8135
2809 8145 2814 8146 2814 8152 2826 8156
2826 8166 2834 8166 2834 8090 2715 8087
TIME...MOT...LOC 1909Z 278DEG 25KT 2771 8105
SedlockLocal storm report, Apr 4, 3:24 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 5 ENE CASSELBERRY 28.69N 81.24W
04/04/2017 M1.00 INCH SEMINOLE FL AMATEUR RADIO
HAM RADIO OPERATOR MEASURED QUARTER-SIZED HAIL ABOUT 0.75
MILES WEST OF THE INTERSECTION OF SR-417 AND SR-434 IN
WINTER SPRINGS
&&
KRSpecial weather statement, Apr 4, 3:37 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
337 PM EDT TUE APR 4 2017
FLZ047-042000-
Southern Brevard County FL-
337 PM EDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BREVARD COUNTY UNTIL
400 PM EDT...
At 336 PM EDT, Doppler radar was tracking a strong thunderstorm near
South Patrick Shores, or near Satellite Beach, moving slowly east-
southeast.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Indialantic and Patrick Air
Force Base.
LAT...LON 2808 8072 2824 8072 2826 8056 2813 8054
2802 8049
TIME...MOT...LOC 1936Z 272DEG 28KT 2817 8066
SedlockLocal storm report, Apr 4, 3:50 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
04/04/2017 M43 MPH BREVARD FL ASOS
&&
PGSpecial weather statement, Apr 4, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
412 PM EDT TUE APR 4 2017
FLZ047-054-042100-
Southern Brevard County FL-Indian River FL-
412 PM EDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 500 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne Beach, or over Indialantic, moving southeast at 20 mph
across the Barrier Islands.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Malabar, Indialantic and Roseland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2783 8050 2814 8062 2816 8055 2812 8054
2785 8040
TIME...MOT...LOC 2011Z 325DEG 23KT 2806 8054
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:07 AM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 4, 10:54 AM EDT | Special Weather Statement | MLB | Volusia | 36 min |
| Apr 4, 12:07 PM EDT | Special Marine Warning | MLB | 53 min | |
| Apr 4, 12:34 PM EDT | Special Weather Statement | MLB | Lake | 56 min |
| Apr 4, 1:12 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 63 min |
| Apr 4, 2:11 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 49 min |
| Apr 4, 2:49 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Seminole, Volusia | 56 min |
| Apr 4, 3:04 PM EDT | Special Marine Warning | MLB | 116 min | |
| Apr 4, 3:06 PM EDT | Special Weather Statement | MLB | Brevard | 24 min |
| Apr 4, 3:13 PM EDT | Special Weather Statement | MLB | Okeechobee, Osceola | 62 min |
| Apr 4, 3:37 PM EDT | Special Weather Statement | MLB | Brevard | 23 min |
| Apr 4, 3:41 PM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 4, 3:41 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 49 min |
| Apr 4, 4:07 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee, Osceola | 38 min |
| Apr 4, 4:08 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 67 min |
| Apr 4, 4:24 PM EDT | Special Weather Statement | MLB | Indian River | 66 min |
| Apr 4, 4:42 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 35 min |
| Apr 4, 4:44 PM EDT | Special Marine Warning | MLB | 91 min | |
| Apr 4, 6:01 PM EDT | Special Weather Statement | MLB | Okeechobee | 59 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.